Alert archive / Idaho / Wind Advisories in 2012

Wind Advisory 16, NWS Boise, ID

June 16, 20126 counties in Idaho

NWS Boise, ID issued this wind advisory at Jun 16, 2012, 8:45 PM MDT for 6 counties in Idaho. It took effect at Jun 17, 2012, 5:00 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2012, 8:45 PM MDT (02:45 UTC)
In effect from
Jun 17, 2012, 5:00 PM MDT
Expired
Jun 17, 2012, 9:00 PM MDT
In force
4 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 2.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4526 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WWUS75 KBOI 170245
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
845 PM MDT SAT JUN 16 2012

...VERY WINDY IN SOUTHWESTERN IDAHO LATE SUNDAY AND SUNDAY EVENING...

.A COLD FRONT WILL MOVE INTO SOUTHWESTERN IDAHO LATE SUNDAY BRINGING
GUSTY NORTHWEST WINDS AND RAPIDLY FALLING TEMPERATURES. THE FRONT
WILL BE DRY...AND BLOWING DUST MAY REDUCE VISIBILITY. WINDS WILL
GRADUALLY DIMINISH SUNDAY NIGHT BUT WILL INCREASE AGAIN FROM THE
NORTHWEST MONDAY AFTERNOON...POSSIBLY TO ADVISORY SPEEDS AGAIN.

IDZ014-171200-
/O.NEW.KBOI.WI.Y.0016.120617T2300Z-120618T0300Z/
UPPER TREASURE VALLEY-
845 PM MDT SAT JUN 16 2012

...WIND ADVISORY IN EFFECT FROM 5 PM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY...WHICH IS IN EFFECT
FROM 5 PM TO 9 PM MDT SUNDAY.

* WINDS...BRIEFLY 30 TO 35 MPH WITH GUSTS TO 50 MPH AS A COLD
  FRONT MOVES THROUGH...THEN DECREASING TO 20 MPH WITH GUSTS TO
  30 MPH SUNDAY NIGHT.

* TIMING...LATE SUNDAY AFTERNOON AND EARLY EVENING.

* IMPACTS...LOOSE PROPERTY WILL BE BLOWN ABOUT. SMALL BRANCHES MAY
  BE BROUGHT DOWN. BLOWING DUST MAY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
438 
WWUS75 KBOI 171129
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
529 AM MDT SUN JUN 17 2012

...VERY WINDY LATE THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL MOVE INTO SOUTHWESTERN IDAHO LATE THIS AFTERNOON
BRINGING GUSTY NORTHWEST WINDS AND RAPIDLY FALLING TEMPERATURES.
THE FRONT WILL BE DRY...AND BLOWING DUST MAY REDUCE VISIBILITY.
WINDS WILL GRADUALLY DIMINISH TONIGHT BUT WILL INCREASE FROM THE
NORTHWEST MONDAY AFTERNOON...POSSIBLY TO ADVISORY SPEEDS AGAIN.

IDZ014-172200-
/O.CON.KBOI.WI.Y.0016.120617T2300Z-120618T0300Z/
UPPER TREASURE VALLEY-
529 AM MDT SUN JUN 17 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...

A WIND ADVISORY FOR THE UPPER TREASURE VALLEY REMAINS IN EFFECT
FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING.

* WINDS...BRIEFLY 30 TO 35 MPH WITH GUSTS TO 50 MPH AS A COLD
  FRONT MOVES THROUGH...THEN DECREASING TO 20 MPH WITH GUSTS TO 30
  MPH TONIGHT.

* TIMING...LATE THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...LOOSE PROPERTY WILL BE BLOWN ABOUT. SMALL BRANCHES 
  MAY BE BROUGHT DOWN. BLOWING DUST MAY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
397 
WWUS75 KBOI 171916
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
116 PM MDT SUN JUN 17 2012

...VERY WINDY LATE THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL MOVE INTO SOUTHWESTERN IDAHO LATE THIS
AFTERNOON BRINGING GUSTY NORTHWEST WINDS AND RAPIDLY FALLING
TEMPERATURES. THE FRONT WILL BE DRY...AND BLOWING DUST MAY REDUCE
VISIBILITY. WINDS WILL GRADUALLY DIMINISH TONIGHT BUT WILL
INCREASE FROM THE NORTHWEST MONDAY AFTERNOON...TO ADVISORY SPEEDS
AGAIN. ANOTHER WIND ADVISORY WILL MOST LIKELY BE ISSUED FOR THESE
SAME AREAS FOR MONDAY.


IDZ016-180300-
/O.EXA.KBOI.WI.Y.0016.120617T2300Z-120618T0300Z/
WESTERN MAGIC VALLEY-
116 PM MDT SUN JUN 17 2012

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR THE WESTERN MAGIC VALLEY. 

* WINDS...BRIEFLY 30 TO 35 MPH WITH GUSTS 40 TO 45 MPH AS A COLD
  FRONT MOVES THROUGH...THEN DECREASING TO 20 MPH WITH GUSTS TO 30
  MPH TONIGHT.

* TIMING...LATE THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...LOOSE PROPERTY WILL BE BLOWN ABOUT. SMALL BRANCHES 
  MAY BE BROUGHT DOWN. BLOWING DUST MAY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ014-180300-
/O.CON.KBOI.WI.Y.0016.120617T2300Z-120618T0300Z/
UPPER TREASURE VALLEY-
116 PM MDT SUN JUN 17 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR THE UPPER TREASURE VALLEY. 

* WINDS...BRIEFLY 30 TO 35 MPH WITH GUSTS 45 TO 50 MPH AS A COLD
  FRONT MOVES THROUGH...THEN DECREASING TO 20 MPH WITH GUSTS TO 30
  MPH TONIGHT.

* TIMING...LATE THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...LOOSE PROPERTY WILL BE BLOWN ABOUT. SMALL BRANCHES 
  MAY BE BROUGHT DOWN. BLOWING DUST MAY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
253 
WWUS75 KBOI 180238
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
838 PM MDT SUN JUN 17 2012

...WIND ADVISORY EXPIRATION...

IDZ014-016-180345-
/O.EXP.KBOI.WI.Y.0016.000000T0000Z-120618T0300Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
838 PM MDT SUN JUN 17 2012

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY AND WESTERN MAGIC
VALLEY WILL EXPIRE AT 9 PM MDT THIS EVENING.

WINDS DID NOT INCREASE TO ADVISORY LEVELS AND THE EXPECTED COLD
FRONT HAS BEEN DELAYED. THE FRONT WILL COME THROUGH SOUTHERN IDAHO
LATER TONIGHT AND WINDS WILL BRIEFLY INCREASE BUT ADVISORY SPEEDS
ARE NO LONGER EXPECTED. HOWEVER...A SECOND SURGE OF COOL AIR WILL
COME IN MONDAY AND WINDS WILL INCREASE AGAIN MONDAY AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jun 16, 2:24 PM MDT, 6 hours 21 minutes earlier.

Area forecast discussion, Jun 16, 2:24 PM MDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
224 PM MDT SAT JUN 16 2012

.SHORT TERM...TONIGHT THROUGH MONDAY...HIGH PRESSURE BUILDING OVER
THE AREA TONIGHT WILL PRODUCE VERY WARM TEMPERATURES OVER THE NEXT
18 TO 24 HOURS. LATEST GUIDANCE SUGGESTS HIGHS ON SUNDAY WILL REACH
FROM THE LOW TO MID 90S THROUGH THE SNAKE VALLEY WITH PERHAPS THE
HOTTEST DAY THIS YEAR SO FAR. LATER ON SUNDAY AFTERNOON A FAST
MOVING DRY COLD FRONT WILL CROSS THE REGION WITH INCREASING WINDS
AND VERY LOW RELATIVE HUMIDITIES. THE ONLY MOISTURE ASSOCIATED WITH
THIS SYSTEM WILL BE HIGH CLOUDS WHICH SHOULD NOT BE THICK ENOUGH TO
PREVENT TEMPERATURES FROM SOARING THROUGHOUT THE DAY. THE FRONT WILL
ALSO USHER IN A SHOT OF MUCH COOLER AIR SENDING HIGHS ON MONDAY AS
MUCH AS 20 DEGREES LOWER THAN SUNDAY. CONTINUED WINDY CONDITIONS
EXPECTED MONDAY AS ALIGNED UPPER WINDS MIX DOWN TO THE SURFACE AND
CHANNEL EASTWARD ACROSS THE SNAKE VALLEY. A WIND ADVISORY MAY BE
NEEDED FOR MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE PERIOD STARTS OUT
UNSEASONABLY COOL UNDER A BROAD DIP IN THE JET STREAM OVER THE
NORTHERN INTERMOUNTAIN REGION. HIGHS ON TUESDAY ARE EXPECTED TO BE
AROUND 10 DEGREES BELOW NORMAL. THE UPPER LEVEL RIDGE WHICH USUALLY
CENTERS OVER THE FOUR CORNERS AT THIS TIME OF YEAR WILL BE DISPLACED
FAR TO THE SOUTHWEST...OFFSHORE FROM BAJA CALIFORNIA. DYNAMICS AND
MOISTURE WILL BE LACKING...SO ANY PRECIPITATION IS EXPECTED TO BE
CONFINED TO THE MOUNTAINS OF BAKER COUNTY AND CENTRAL IDAHO. TUESDAY
NIGHT THROUGH THURSDAY HEIGHTS GRADUALLY RISE AS THE UPPER LEVEL
RIDGE RELOCATES OVER THE SOUTHWESTERN U.S. THIS WILL WARM
TEMPERATURES TO AROUND 5 DEGREES ABOVE NORMAL BY THURSDAY...THE
FIRST FULL DAY OF SUMMER. THURSDAY NIGHT THROUGH SATURDAY OUR CWA
WILL BE BETWEEN THE RIDGE AND A COOL UPPER LEVEL TROUGH CENTERED OFF
VANCOUVER ISLAND NEAR 130W. TEMPERATURES WILL BE ABOVE NORMAL ACROSS
OUR SOUTHERN AND EASTERN ZONES BUT CLOSER TO NORMAL TO THE NORTH AND
WEST...WITH ONLY A SLIGHT CHANCE OF SHOWERS FRIDAY AND SATURDAY FROM
NORTHERN HARNEY COUNTY ACROSS BAKER COUNTY INTO WEST CENTRAL IDAHO.
THERE IS SOME UNCERTAINTY ABOUT WHICH FEATURE WILL DOMINATE. THE
LATEST GFS WANTS TO BRING THE TROUGH INLAND EARLY NEXT WEEK.

&&

.AVIATION...VFR WITH VARIABLE HIGH AND MID LEVEL CLOUDS. SURFACE
WINDS WILL BE LIGHT TONIGHT THROUGH SUNDAY MORNING...THEN WEST TO
NORTHWEST 15-25 KTS SUNDAY AFTERNOON. WINDS ALOFT WILL BE WEST
AROUND 20 KTS AT 10K FEET MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM SUNDAY AFTERNOON THROUGH MONDAY
     AFTERNOON IDZ408-418-419.
OR...RED FLAG WARNING FROM SUNDAY AFTERNOON THROUGH MONDAY
     AFTERNOON ORZ637.
&&

WEATHER.GOV/BOISE

SHORT TERM...GS
LONG TERM....JT/MT
AVIATION.....JT
Hazardous weather outlook, Jun 16, 5:44 AM MDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
544 AM MDT SAT JUN 16 2012

IDZ011>016-028>030-033-ORZ061>064-171200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
544 AM MDT SAT JUN 16 2012 /444 AM PDT SAT JUN 16 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES IN THE
TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND
VALE BLM. REFER TO FIRE WEATHER PRODUCT MESSAGE...BOIRFWBOI...FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.